Case Report: Vogt-Koyanagi-Harada-like uveitis associated with combined dabrafenib/trametinib and cadonilimab therapy for cutaneous melanoma

Read full text
Authors: Han Wang, Ran Zhang, Li Zhou, Qian Liang, Hong Ma, Xiaomei Nie, Gang Su
Cited by: 1
References: 33

Abstract

Background: Several BRAF kinase inhibitors (BRAFis), MEK kinase inhibitors (MEKis), and immune checkpoint inhibitors have been linked with the occurrence of Vogt-Koyanagi-Harada (VKH)-like uveitis. However, there are no reported cases of VKH-like uveitis induced by the combined administration of dabrafenib, trametinib, and cadonilimab to date. Case presentation: This paper presents a case of VKH-like uveitis in a patient with inguinal melanoma following combined treatment with dabrafenib, trametinib, and cadonilimab. Four months after the initiation of this combined therapy, the patient developed severe bilateral acute panuveitis complicated by exudative retinal detachment, and a diagnosis of bilateral VKH-like uveitis was considered. The patient's ocular condition of both eyes improved after the discontinuation of dabrafenib and trametinib, along with the administration of topical and systemic glucocorticoid therapy. At the time of drug discontinuation, the patient's metastatic liver lesions remained stable, and no melanoma progression was observed during the 1-year follow-up. Conclusion: This report demonstrates that VKH-like uveitis may occur in patients receiving combined treatment with dabrafenib, trametinib, and cadonilimab, and emphasizes the importance of monitoring for ocular complications in patients undergoing long-term treatment with this regimen.

Fields of Study & Subjects

Ocular Diseases and Behçet’s Syndrome Melanoma and MAPK Pathways Ocular Oncology and Treatments

Publication details

Journal / source
Frontiers in Medicine
Publisher
Frontiers Media SA
Volume
13
Pages
1804008–1804008
Publication date
24 June 2026
Language
EN